Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testicular Shrinkage from HAART
Nov 29, 2008

Hi Dr. Bob, Straight up - can anti viral drugs cause testicles to shrink? I never had "oversized" ones - but know they are robin egg sized. I am taking Viramune and Truvada. Have never taken steroids and pre HIV my levels ran over the 1400 mark - since HAART there has been a steady decline presently about 500 and the doc does not want to start testosterone especially with the shrinking testicles! My partner was on Kaletra,Videx and Zerit for years and about one year ago his doc changed those old nukes to Truvada and kept the Kaletra. His once "Bull Balls" that literally hung a third of the way to his knees are now shrinking as well and are seriously Half their size from a year ago. I have spoken with other poz guys that have this issue and a common thread we all share is Truvada. I know that many people are on Truvada and doing fine. Our VL have been undetectable for over five years and no other health problems or drugs (legal or not) are at play. Please help me and shred a little light. Has there been any study on this side effect or can is this a side effect of HIV

Response from Dr. Frascino

Hi,

". . . Bull Balls that literally hung a third of the way to his knees . . ."???? WOWZA! How the hell did he keep them tucked into his designer boxer-briefs? Did they get wet when he sat on the commode? Inquiring minds want to know.

As for Truvada and any potential link to Bull Balls shrinking up to the size of tic tacs, there is no mention of this potential side effect in either the clinical trial data or the post-marketing experience to date. There are, however, many other causes for walnuts becoming peanuts. I'd suggest you ask for a referral to an HIV-knowledgeable urologist for an evaluation.

Good luck. Hope you get your low hangers back soon.

Dr. Bob


Previous
Oral sex + mouthwash scenario = very worried!!!
Next
fears 2008 ...again ;-((((

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement